Alert archive / Missouri / Wind Chill Advisories in 2016
Wind Chill Advisory 1, NWS St. Louis, MO
NWS St. Louis, MO issued this wind chill advisory at Jan 9, 2016, 11:33 PM CST for 8 counties in Missouri; Adams County, Brown County, Pike County, Illinois. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2016, 11:33 PM CST (05:33 UTC)
- Expired
- Jan 10, 2016, 11:00 AM CST
- In force
- 11 hr
- Issued by
- NWS St. Louis, MO
Counties Adams County, IL, Brown County, IL, Pike County, IL, Audrain County, MO, Knox County, MO, Lewis County, MO, Marion County, MO, Monroe County, MO, Pike County, MO, Ralls County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 136 km from the middle of the area, began a volume at 05:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 5.6 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
026 WWUS43 KLSX 100533 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 1133 PM CST SAT JAN 9 2016 ILZ095-096-MOZ018-019-026-027-101400- /O.NEW.KLSX.WC.Y.0001.160110T0533Z-160110T1400Z/ ADAMS IL-BROWN IL-KNOX MO-LEWIS MO-MARION MO-SHELBY MO- INCLUDING THE CITIES OF...HANNIBAL...QUINCY 1133 PM CST SAT JAN 9 2016 ...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM CST SUNDAY. * TIMING...THROUGH EARLY SUNDAY MORNING. * WIND CHILL...AS LOW AS 18 BELOW DUE TO TEMPERATURES 1 TO 7 ABOVE...AND NORTHWEST WINDS 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE WHO ARE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A HIGH RISK OF FROSTBITE AND HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ BYRD
2 follow-up statements
877 WWUS43 KLSX 101000 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 400 AM CST SUN JAN 10 2016 ILZ097-MOZ034>036-042-101700- /O.EXB.KLSX.WC.Y.0001.000000T0000Z-160110T1700Z/ AUDRAIN MO-MONROE MO-PIKE IL-PIKE MO-RALLS MO- INCLUDING THE CITIES OF...BOWLING GREEN...MEXICO 400 AM CST SUN JAN 10 2016 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CST THIS MORNING. * TIMING...THROUGH MUCH OF THIS MORNING. * WIND CHILL...AS LOW AS 16 BELOW DUE TO TEMPERATURES IN THE SINGLE DIGITS ABOVE ZERO...AND WINDS NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. * IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE WHO ARE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A HIGH RISK OF FROSTBITE AND HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ ILZ095-096-MOZ018-019-026-027-101700- /O.EXT.KLSX.WC.Y.0001.000000T0000Z-160110T1700Z/ ADAMS IL-BROWN IL-KNOX MO-LEWIS MO-MARION MO-SHELBY MO- INCLUDING THE CITIES OF...HANNIBAL...QUINCY 400 AM CST SUN JAN 10 2016 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 11 AM CST THIS MORNING... * TIMING...THROUGH EARLY SUNDAY MORNING. * WIND CHILL...AS LOW AS 20 BELOW DUE TO TEMPERATURES BETWEEN ZERO AND 5 ABOVE...AND WINDS NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE WHO ARE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A HIGH RISK OF FROSTBITE AND HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ TES
878 WWUS43 KLSX 101706 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 1106 AM CST SUN JAN 10 2016 ILZ095>097-MOZ018-019-026-027-034>036-042-101815- /O.EXP.KLSX.WC.Y.0001.000000T0000Z-160110T1700Z/ ADAMS IL-AUDRAIN MO-BROWN IL-KNOX MO-LEWIS MO-MARION MO-MONROE MO- PIKE IL-PIKE MO-RALLS MO-SHELBY MO- INCLUDING THE CITIES OF...BOWLING GREEN...HANNIBAL...MEXICO... QUINCY 1106 AM CST SUN JAN 10 2016 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS HAS BEEN ALLOWED TO EXPIRE AS TEMPERATURES CONTINUE TO SLOWLY RISE AND WINDS WILL BEGIN TO GRADUALLY WEAKEN. $$ GKS
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this wind chill advisory went out at Jan 9, 6:05 PM CST, 5 hours 28 minutes earlier.
Area forecast discussion, Jan 9, 6:05 PM CST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 605 PM CST SAT JAN 9 2016 .SHORT TERM: (Through Late Tonight) Issued at 231 PM CST Sat Jan 9 2016 Winter Weather Advisory will be cancelled by 3 p.m. as the measurable snow has ended across the CWA. The event didn't quite unfold as we expected. Instead of the shortwave energy coalescing into one wave and closing off to our northeast, it stayed separated in two very distinctive vorticity maxima. The first wave lifted through the region, about six hours ahead of schedule this morning, and brought snow to parts of central, northeast and east central Missouri as well as west central Illinois where temperatures dynamically cooled to support it. To the south and east of St. Louis temperatures remained too warm and that precipitation fell as rain. Snow accumulation seemed to range from 2 to 4 inches from central Missouri to parts of west Central Illinois. The second vorticity maxima located in central Arkansas (look at that spin on radar) is forecast by the guidance to move more east than northeast and therefore the precipitation associated with this feature should only brush the far southeastern CWA. Have kept token slight chance and chance PoPs along the border with WFO PAH for collaboration with the expectation that the heaviest snow will remain southeast of our CWA. Coldest air of the season expected to arrive tonight and Sunday with temperatures in the single digits across the northern CWA. These temperatures coupled with brisk northerly winds will produce wind chill values between -10F and -15F for a few hours late tonight and tomorrow morning. Not planning on issuing a wind chill advisory at this time since widespread -15F wind chills for more than three hours are not expected. CVKING .LONG TERM: (Sunday through Next Saturday) Issued at 356 PM CST Sat Jan 9 2016 Sunday through Monday Models are in good agreement that NW flow will be well established drng this prd as CAA continues in the lower lvls ushering in a 1030mb SFC ridge into the region. This will produce a nasty day with a stiff NW wind and temps remaining about 10 degrees below average. 850 temps near -10C will help keep highs in the 20s for most locations except across NE MO and w cntrl IL where highs are expected to remain in the teens all day. The cold temps and NW breeze will combine to produce wind chills will be aob zero drng the mrng hours. SFC ridge axis passes by Sun evng allowing winds to become SWrly by Mon mrng. There may be a nondiurnal temp trend Sun night...esp across cntrl/NE MO and w cntrl IL where return flow will commence by early Sun evng. There temps will likely drop off fairly quickly drng the evng and then possible become steady or rise a few degrees after midnight. Was not confident enough in this to include in the fcst attm. Will pass on to next shift for further evaluation. There should be a nice rebound in temps on Monday with a decent SW wind. SW winds are expected to increase in response to a clipper system assoc with a short wave embedded in the NW flow. There is some question as to how much the new snow cover will affect temps...esp where it is deepest. I tried to indicate that by knocking off a few degrees in those locations that received 3-5" across cntrl MO and on to the NE to north of the STL metro area. That may be trying to be too cute though as the strength of the WAA on Mon may not care about the snow cover...and if that is the case then low 40s will be likely across cntrl MO. Monday night through Tuesday night Models remain in decent agreement wrt the aforementioned short wave and assoc weak SFC low that are expected to pass to our NE Monday night. The SFC low will drag a cold front thru the FA late Mon night into early Tue mrng. This will usher in an air mass as cold or colder than the one to affect us tonight and Sun. 850 temps with this reinforcing shot are fcst to be in the negative teens Celsius. A nondiurnal temp trend will likely result from this air mass building in thru the day. There may be some light snow and/or flurries assoc with the short wave and cold front. Models are spitting out a few hundredths meaning a dusting is possible esp along and east of the MS Rvr. SFC high drifts across the region Tue night. This will be another very cold night with good radiational cooling. Wednesday through Saturday It will be a glancing blow from the arctic air mass with winds switching to the south by Wed. This will allow a warming trend to begin on Wed with temps returning to above normal by Thu. Models begin to diverge after mid week. The ECMWF has upper lvl ridging in place for the end of the week with a short wave producing a SFC low and precip over the wknd. The GFS however brings the short wave thru much earlier...on Fri...though keeps an unsettled SW flow thru the wknd. Therefore...temps are expected to be held in check with the clouds and potential precip. With temps in the 20s and 30s...it could be a messy mix of rain and snow. Luckily we have a lot of time to watch any potential system dvlp. 2% && .AVIATION: (For the 00z TAFs through 00z Sunday Evening) Issued at 604 PM CST Sat Jan 9 2016 Snow has ended at taf sites, so just dealing with MVFR cigs. Will see back edge of clouds move through KCOU by 03z Sunday, KUIN by 08z Sunday and metro area between 06z and 09z Sunday. Otherwise, gusty northwest winds to persist, not diminishing until Sunday afternoon. Specifics for KSTL: Snow has ended in metro area, so just dealing with MVFR cigs. Will see back edge of clouds move through metro area between 06z and 09z Sunday. Otherwise, gusty northwest winds to persist, not diminishing until 21z Sunday. Byrd && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jan 9, 4:11 PM CST, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 411 PM CST SAT JAN 9 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-101130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 411 PM CST SAT JAN 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT MAJOR RIVER FLOODING IS ONGOING ALONG A PORTION OF THE ILLINOIS RIVER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MAJOR RIVER FLOODING WILL CONTINUE ALONG A PORTION OF THE ILLINOIS RIVER WELL INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ATTENTION IS REQUIRED. SPOTTERS ARE ENCOURAGED TO REPORT STORM TOTAL SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE. 2%
In the hours before
Local storm report, Jan 9, 6:38 PM CST, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
638 PM CST SAT JAN 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM SNOW LOUISIANA 39.44N 91.06W
01/09/2016 M3.5 INCH PIKE MO TRAINED SPOTTER
STORM TOTAL
&&
BYRDLocal storm report, Jan 9, 7:20 PM CST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
720 PM CST SAT JAN 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM SNOW ST. MARTINS 38.60N 92.33W
01/09/2016 M3.5 INCH COLE MO PUBLIC
STORM TOTAL
&&
BYRDLocal storm report, Jan 9, 8:07 PM CST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
807 PM CST SAT JAN 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM SNOW WARRENTON 38.82N 91.14W
01/09/2016 M3.8 INCH WARREN MO TRAINED SPOTTER
STORM TOTAL
&&
BYRDLocal storm report, Jan 9, 8:27 PM CST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
827 PM CST SAT JAN 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM SNOW CATAWISSA 38.42N 90.78W
01/09/2016 M0.5 INCH FRANKLIN MO TRAINED SPOTTER
STORM TOTAL
&&
BYRDLocal storm report, Jan 9, 9:36 PM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
936 PM CST SAT JAN 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM SNOW GODFREY 38.97N 90.19W
01/09/2016 M1.5 INCH MADISON IL PUBLIC
STORM TOTAL
&&
BYRDLocal storm report, Jan 9, 10:26 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1026 PM CST SAT JAN 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM SNOW BUNKER HILL 39.04N 89.95W
01/09/2016 M1.0 INCH MACOUPIN IL PUBLIC
STORM TOTAL. MAINLY ON THE GRASS AND CARS.
&&
BYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 7:53 PM CST | River Flood Warning | LSX | Gasconade, Montgomery | 4 days |
Nearby
Wind Chill Advisories in Missouri, 2016Wind Chill Advisories in Illinois, 2016Every wind chill advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.